# SDR MTNA201112220001

- Difficulty date: December 22, 2011
- Submitted: January 13, 2012
- Operation: Air carrier
- Aircraft: N918FX
- Make and model: Aerosp ATR 42-300
- Aircraft serial: 262
- Aircraft time: 26,526 hours, 34,291 cycles
- System (JASC): 3460 · Flight Management Computing Hardware System
- Part: Computer
- Part number: 350A23008314
- Part serial: 167
- Condition: Out Of Adjust
- Stage of operation: DE
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

DURING DESCENT,  ACFT EXPERIENCED AN MC LIGHT AND SINGLE CHIME, IMMEDIATELY FOLLOWED BY THE AUTOPILOT DISCONNECT WARNING.  FLT CONTROL CAUTION WAS ILLUMINATED ON CAP, AND A LOCAL PITCH TRIM ASYM LIGHT WAS NOTED ON THE INSTRUMENT PANEL.  THE MC AND LOCAL ALERTS FLASHED SEVERAL TIMES, GIVING AN AURAL SINGLE CHIME ALERT EACH TIME, BEFORE ILLUMINATING FOR GOOD.  NOTIFIED ATC THAT AIRCRAFT HAD A COMPLETE PITCH TRIM FAILURE, AN EMERGENCY WAS DECLARED.  AN UNEVENTFUL, VISUAL APPROACH, BACKED UP WITH ILS COUPLED FD AND LANDING ACCOMPLISHED.   AFTER TROUBLESHOOTING THE MECHANIC REPLACED THE CREW ALERTING COMPUTER AND CHECKED PITCH TRIM CONTROLS WITH A SYNCHRO READER. THE SYSTEM CHECKED GOOD IAW JIC 27-32-00FUT-10004. THE AIRCRAFT WAS RETURNED TO SERVICE.
